# SDR 2005FA0000737

- Difficulty date: May 6, 2005
- Submitted: May 17, 2005
- Operation: General aviation
- Aircraft: N9816C
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7837222
- Engine: Lyc IO360C1C6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 5015
- Condition: Failed
- Location: Nr 4 Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 4 CYLINDER BASE STUD FAILED IN TENSION.  NUT AND 30 PERCENT OF STUD LENGTH FOUND BETWEEN NR2 AND NR4 CYLINDERS ON THE INNER CYLINDER BAFFLE.  NR 4 CYLINDER REMOVED AND REMAINING  PARTIAL STUD REMOVED WITH STUD EXTRACTOR.  INSTALLED NEW STUD, PN 50-15 AND REPLACED REMOVED CYLINDER.  TORQUED TO RECOMMENDED TORQUE (600 IN LBS) IAW MFG MM.  PROBABLE CAUSE: METAL FATIGUE DUE TO AGE OF ENG CRANKCASE STUDS AND NR OF CYLINDER REMOVAL AND REPLACEMENTS DURING THE ENG LIFETIME.  AC, MOST OF LIFE AS TRAINING AC.  THROUGH INSP OF AND OR REPLACEMENT OF CYL BASE STUDS DURING ENG O/H WITH MANDATORY REPLACEMENT TIME PERIODS OR CYCLES. (GL11200510739) (K)
